Tennessee, 2005Flash Flood and Damaging Winds in Tennessee, June 27 to 28, 2005
June 27 to 28, 2005 · NWS OHX · 5 events in 5 counties and zones
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 27, 2:21 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 2:21 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT MON JUN 27 2005
.DISCUSSION...
SFC RIDGE CONTINUES OFF THE EAST COAST WITH A FRONTAL SYSTEM OVER
THE NRN AND CENTRAL PLAINS. LIGHT MOIST SOUTH/SELY FLOW CONTINUES
OVER THE MIDSTATE. AT UPPER LEVELS AN H5 LOW LOCATED OVER EXTREME
NW MIDDLE TENNESSEE CONTINUES TO PULL NWD AS THE LARGE H5 TROUGH
OVER THE NRN/CENTRAL PLAINS MOVES NEWD.
MODELS ADVERTISING A SIGNIFICANT H5 WAVE TO MOVE THROUGH THE GREAT
LAKES ON THU AND FRI. THE WNW FLOW ALOFT TRIES TO PUSH A WEAK FRONT
INTO THE AREA ON FRI AM. THE GFS MODEL TRIES TO GENERATE SEVERAL
PRECIP BULLSEYES OVER ALABAMA AND ARKANSAS ON FRI NIGHT. THIS IS
APPARENTLY IN RESPONSE TO THE RATHER CHAOTIC H5 VORT PATTERN THAT IT
IS GENERATING DURING THIS TIME PERIOD. WHILE THERE MAY BE SOME SORT
OF SHORT WAVELENGTH TROUGH MOVING THROUGH THE ARK-LA-TEX INTO THE
GULF COAST STATES...IT IS DIFFICULT TO LOCATE.
SOUNDINGS IN THE AREA INDICATING TYPICAL SUMMERTIME INSTABILITY
VALUES WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 1.8 INCHES.
MOS TEMPS AND POPS LOOK REASONABLE. ETA MOS WAS THE WETTEST WITH
POP VALUES RANGING FROM 49 TO 71 PCT OVER THE AREA. UNSURE WHY THE
ETA POPS ARE MUCH HIGHER FOR THE TONIGHT PERIOD. INSPECTION OF
TYPICAL MODEL CONVECTIVE PARAMETERS WAS UNREVEALING. WENT A BIT
HIGHER FOR THE TONIGHT PERIOD BECAUSE OF THIS...BUT DID NOT BUY
THE LIKELY ETA POPS FOR THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 70 88 70 91 / 30 50 30 30
CLARKSVILLE 71 88 71 91 / 30 40 30 30
CROSSVILLE 66 81 65 82 / 40 50 40 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JLM
In the hours before
Special weather statement, Jun 27, 11:40 AM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT MON JUN 27 2005
TNZ011-032>034-066-272000-
CUMBERLAND-FENTRESS-OVERTON-PICKETT-PUTNAM-
1240 PM CDT MON JUN 27 2005
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE CUMBERLAND
PLATEAU THROUGH MID AFTERNOON...INCLUDING THE COUNTIES OF NORTHERN
CUMBERLAND...EASTERN PUTNAM...OVERTON...PICKETT AND FENTRESS. VERY
HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE.
THE PRECIPITATION WILL MOVE SLOWLY NORTH...AROUND 15 MPH.
04
Special weather statement, Jun 27, 3:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT MON JUN 27 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-272215-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
431 PM CDT MON JUN 27 2005
LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15
MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40
MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG
THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND
HOUSTON COUNTIES DURING THE NEXT HOUR.
THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND
HUMIDITY ACROSS MIDDLE TENNESSEE.
BBOYD
Special weather statement, Jun 27, 3:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON JUN 27 2005
TNZ027-059-272230-
DAVIDSON-WILLIAMSON-
447 PM CDT MON JUN 27 2005
A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY
AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE
MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING
STRIKES.
A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH
THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD
REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO
THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING
ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH
THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE.
BOYD
Thunderstorm Wind, Maury
- When
- June 27, 4:00 PM CST
- Where
- Maury County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.617, -87.050
Newspaper story about trees and power lines being down in Columbia. Trees knocked down at least 6 power lines. One tree fell on a house at 514 West 12th St. Mr. James Pillow, Jr., who was in the home at the time, was treated and released for falling drywall in the house. The tree sliced the home from corner-to- corner.
Thunderstorm Wind, Wilson
- When
- June 27, 4:55 PM CST
- Where
- Wilson County, 6 mi S of Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.117, -86.517
Large tree limb, with a circumference of about 20 inches, was blown down in the front yard.
Flash Flood, Davidson
- When
- June 27, 4:55 PM CST to 6:00 PM CST
- Where
- Davidson County, Nashville
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -86.833
Street flooding reported at Eight Avenue and Lafayette Streets.
Thunderstorm Wind, Warren
- When
- June 27, 9:15 PM CST
- Where
- Warren County, Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -85.783
Sheriff's office received several reports of high winds, but no property damage.
Thunderstorm Wind, Cumberland
- When
- June 28, 6:15 PM CST
- Where
- Cumberland County, Crossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -85.033
One tree was blown down at the police station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461533, 5461529, 5461530, 5461531, 5461532.